MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GS 90, 80 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS

MEDOS INTERNATIONAL SARL GS 90, 80 CM, STRAIGHT, DISTAL; CATHETER, PERCUTANEOUS
Model Number GS9080SD
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Initial reporter phone: (b)(6).Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.One picture was attached to the complaint file in which the proximal section of the cerebase was shown.It was noted that the proximal body has a fracture.As a result of the fracture in the body, the internal braided mesh was exposed and this was noted without damage.The device was noted to be outside of the original pouch.No other damages were noted.A review of manufacturing documentation associated with this lot: 30927835 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The customer complaint was confirmed based on the fracture seen in the body of the cerebase.This investigation was performed based only on the photo provided.According to the information received the device was discarded.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, when the physician opened the box of a cerebase gs 90, 80 cm, straight, distal (gs9080sd, 30927835), the catheter was broken already.The box didn't have any damage.The catheter wasn't used in the procedure.Additional information received indicated that the inner pouch was securely sealed.The device was stored as per the instructions for use (ifu).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, g3, g6, h2, h3, h6 and h10.Complaint conclusion: as reported by the field, when the physician opened the box of a cerebase gs 90, 80 cm, straight, distal (gs9080sd, 30927835), the catheter was broken already.The box didn't have any damage.The catheter wasn't used in the procedure.Additional information received indicated that the inner pouch was securely sealed.The device was stored as per the instructions for use (ifu).One picture was attached to the complaint file in which the proximal section of the cerebase was shown.It was noted that the proximal body has a fracture.As a result of the fracture in the body, the internal braided mesh was exposed, and this was noted without damage.The device was noted to be outside of the original pouch.No other damages were noted.A non-sterile gs 90, 80 cm, straight, distal was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and one (1) fractured condition was found at 77.8 cm from the distal end of the device.The entire length of the device was inspected under a microscope and no other damages were found in the device.The fracture was inspected, and it was observed that the braid mesh was exposed.The ptfe (inner lumen) was visible.The catheter was confirmed to be within specifications for the inner diameter (id) and outer diameter (od).The customer complaint regarding the product being broken was confirmed based on the appearance of the returned device.The fractured condition observed during the visual inspection is no evidence that the device was poorly secured or overtightened inside the package, however, it suggests that inadequate manipulation may have contributed to the defect encountered.It is possible that excessive force may have inadvertently been applied to the device sometime during the handling procedure.A conclusive cause cannot be determined since the device was returned without the original package.A review of manufacturing documentation associated with this lot 30927835 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) contain the following caution: carefully inspect all devices prior to use.Verify size, length, and condition are suitable for the specific procedure.Do not use a cerebase da guide sheath, dilator, or hemostasis valve that has been damaged in any way; replace with another guide sheath, dilator, or hemostasis valve.A damaged device may cause complications.Exercise care in handling the cerebase da guide sheath to reduce the chance of accidental damage.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint(b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GS 90, 80 CM, STRAIGHT, DISTAL
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16512757
Report Number3008114965-2023-00148
Device Sequence Number15048510
Product Code QJP
UDI-Device Identifier10886704082316
UDI-Public10886704082316
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K192806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberGS9080SD
Device Catalogue NumberGS9080SD
Device Lot Number30927835
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2023
Supplement Date Received by Manufacturer03/22/2023
03/27/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date03/23/2023
03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown